MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035476300
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the embolization procedure, it was reported that the coil broke while withdrawing the microcatheter from the aneurysm.The part of the main coil was still attached to the delivery wire and 2 loops of the main coil were protruding from the aneurysm into the parent vessel.The broken coil which was attached to the delivery wire was safely removed from the patient.A stent was placed across the lesion to secure protruded loops of the coil inside the aneurism.There were no clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Product available to stryker/device evaluated by mfg: updated.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device visual inspection discovered that the main coil returned without an introducer sheath or delivery wire.The functional and dimensional testing could not be performed due to condition of the returned device.Microscopic evaluation revealed that the main coil was heavily stretched and broken in multiple locations and had damaged suture.In addition, the coil had traces of procedural fluid which likely contributed to detachment issues during the procedure.Information available indicated that the device was in good condition prior to use and the user spend about 45 minutes reposioning the coil.It is possible that the product was damaged during advancement/re-positioning contributing to the reported event.Therefore, based on device analysis and all available information an assignable cause of operational context was assigned to the reported event.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6316235
Report Number3008881809-2017-00038
Device Sequence Number532996
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public(01)04546540676559(17)190531(10)19083693
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0035476300
Device Lot Number19083693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR